Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds and bone problems
Jun 16, 2006

I am on Norvir,Reyataz,viread, videx,emtriva. I have been having alot of pain in my feet and knees, they have now found hairline fractures in both knees, and one ankle, also the orthopedist said the bones are deteriation in weight bearing joints, ankles, knees, and he thinks it is the medications, are any of the meds I am on known to cause any bone problems.

Response from Dr. Henry

Accelerated bone loss (osteoporosis) has been reported in the setting of HIV infection. Risk factors remain unclear as does the role of therapy. Tenofovir has been linked to some bone problems and their could be enhanced toxicity when used with ddi (Videx). I would recommend getting a DEXA scan to evaluate your bone status and start treatment if bone loss is confirmed. Also, a discussion with your HIV specialist about alternatives to tenofovir and/or ddI may be worth considering as well. KH



Previous
Hiccups
Next
HIV Meds or Rifampin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement